Digestive Disorders / Gastroenterology Expert Forum
Re: Medication
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank

Re: Medication

Posted By HFHSM.D.-sg on July 30, 1998 at 21:16:39:

In Reply to: Medication posted by jessem on July 28, 1998 at 11:36:54:






Hello.  I was diagnosed with Crohn's of the large intestine about 2 years ago and started taking 2/3 times daily Asacol for treatment.  During my whole exercise/diet/Crohn's experience, I have lost over 50 pounds during the course of 4 years.  I work out extensively and watch my diet closely to help avoid foods i am sensitive to.  I have found that this can help control my symptoms fairly effectively.  I have never taken Prednizone or any steroid for treatment, and i have never been hospitalized.  I still get hungry regularly and experience no bleeding like I initially did.  My BMs are somewhat inconsistent, but change when I eat properly.
My question is this-  Is it a serious matter to see what resembles the outer Asacol casing when I move my bowels?  There is no blood, and the BM is "normal", but these anomalies sometimes show up.
Thanks for the forum
_


Dear Jessem,
I am happy to see that you pay close attention to your Crohns disease.
Crohns disease is an inflammatory condition of unknown cause that can involve any portion of the gastrointestinal tract from the mouth to the anus. It is a chronic disease which relapses and remits. Effective medical therapies are available.  
It is not unusual to see the casing of Asacol capsules in your stool. This can happen due to a variety of reasons such as altered transit time through the gut and resistance of the casing tobreakdown. I would not be concerned about seeing the Asacol casings in your stool.
This information is presented for educational purposes only.  Always consult your personal physician for specific medical questions.
HFHSM.D.-sg
*keywords: Crohns disease, asacol
0.3

Related Discussions
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank